EconPapers    
Economics at your fingertips  
 

On the complex dynamics of a bounded rational monopolist model

Georges Sarafopoulos ()
Additional contact information
Georges Sarafopoulos: Department of Economics, Democritus University of Thrace, Komotini

International Journal of Business and Economic Sciences Applied Research (IJBESAR), 2015, vol. 8, issue 1, 113-120

Abstract: Purpose – The main purpose of this paper is to investigate the dynamic behavior of a bounded rational monopolist with a general nonlinear demand and quadratic cost functions reflecting diseconomies of scales. Design/methodology/approach – We suppose that locally the monopoly firm uses a gradient mechanism and looks at how the rate of growth of the quantity affects the variation of profits. Findings – We prove that the nonzero steady state is exactly the level of production that maximizes profits, as can be seen in the classic microeconomic theory. However, complex dynamics can arise. Research limitations/implications – For some values of a parameter there is a locally stable equilibrium which is the value that maximizes the profit function. Increasing these values, the equilibrium becomes unstable, through period - doubling bifurcation. Originality/value – The result indicates that a limited reaction of the monopolist to changes in profits can stabilize the quantity produced. On the other hand turbulences in the market are generated by an overreaction.

Keywords: Monopoly; Difference Equation; Equilibrium; Stability; Chaotic Behavior (search for similar items in EconPapers)
JEL-codes: C61 C62 D42 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://ijbesar.af.duth.gr/docs/volume8_issue1/monopolist_model.pdf (application/pdf)
https://ijbesar.af.duth.gr/volume8_issue1.php (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:tei:journl:v:8:y:2015:i:1:p:113-120

Access Statistics for this article

International Journal of Business and Economic Sciences Applied Research (IJBESAR) is currently edited by Christos Grose and Persefoni Polychronidou

More articles in International Journal of Business and Economic Sciences Applied Research (IJBESAR) from Democritus University of Thrace (DUTH), Kavala Campus, Greece Contact information at EDIRC.
Bibliographic data for series maintained by Kostas Stergidis ().

 
Page updated 2025-03-20
Handle: RePEc:tei:journl:v:8:y:2015:i:1:p:113-120